MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122132252
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 05/22/2024
Type of Reportable Event Death
Event or Problem Description
Surgeon had a total hip that he planned to use corail pinnacle for.Templated before the case started.Followed surgical technique and dislocated femur, resected femoral head and moved onto acetabulum.Reamed using a small reamer, and progressed in size using equal increments of 2.Got to size 52 and trialed.Definitive 52 cup was opened.Drilled and measured for screw placement, using appropriate drill bit, guide and depth gauge.2 definitive screws opened (20mm and 15mm).Opened liner 32mm by 52mm lipped and inserted and impacted as per technique.Moved back to femur and reamed using t-handle starting with size 8 and going up in increments of.Broached starting at size 8, and going up in increments of 1 till size 11 broach felt stable doing appropriate checks trialed std 135 neck and 32 head +5.Tried to remove broach but got stuck distally, removed broach after changing instruments to gain better leverage.Broach with a 12 and had better stability.Opened a definitive standard collar 12 stem and 32 +5 head.Reduced patient, checked leg length.Surgeon was happy.No concerns or issues were noted.Patient died a few hours after surgery, after an attempt to move them to hospital to stabilize them.There were no adverse events relating to product while in theatre or after- complications took place in post op and details of those complications are sensitive and known by medical staff and surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).There is limited information regarding the patient's death at this time.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
1.The patient died as a result of surgery.2.The patient died as a result of elective surgery and the procedure itself, not the products used.3.There are no additional notes on this, as it has been referred to the coroner's office.It was suspected blood loss and complications were associated with this.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: d4 (primary udi #).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.According to the information received, ¿total hip done on [date].Surgeon had a total hip that he planned to use corail pinnacle for.Templated before the case started.Followed surgical technique and dislocated femur, resected femoral head and moved onto acetabulum.Reamed using a small reamer, and progressed in size using equal increments of 2.Got to size 52 and trialed.Definitive 52 cup was opened.Drilled and measured for screw placement, using appropriate drill bit, guide and depth gauge.2 definitive screws opened (20mm and 15mm).Opened liner 32mm by 52mm lipped and inserted and impacted as per technique.Moved back to femur and reamed using t-handle starting with size 8 and going up in increments of broached starting at size 8, and going up in increments of 1 till size 11 broach felt stable doing appropriate checks trialed std 135 neck and 32 head +5.Tried to remove broach but got stuck distally, removed broach after changing instruments to gain better leverage.Broach with a 12 and had better stability.Opened a definitive standard collar 12 stem and 32 +5 head.Reduced patient, checked leg length.Surgeon was happy.Rep left case after surgeon started to suture the patient closed.No concerns or issues were noted.Patient died a few hours after surgery, after an attempt to move them to [hospital] to stabilize them.(unaware that this needed to be reported until today 31 may as instructed by management, as there were not adverse events relating to product while in theatre or after- complications took place in post op and details of those complications are sensitive and known by medical staff and surgeon.¿ product description:- altrx lip lnr 32idx52od product code:- 122132252 lot no:- m40c98 quantity of manufactured:- (b)(4) date of manufacturing:- 16-aug-2023 expiry date:- 31-jul-2028 as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description:- altrx lip lnr 32idx52od, product code:- 122132252, lot no:- m40c98, quantity of manufactured: (b)(4), date of manufacturing:- 16-aug-2023, expiry date:- 31-jul-2028.Device history review: a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: corrected: g1 (manufacturer site country code), h8.

Brand Name
ALTRX LIP LNR 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19478407
Report Number1818910-2024-12404
Device Sequence Number15221934
Product Code LPH
UDI-Device Identifier10603295016199
UDI-Public(01)10603295016199(17)280731(10)M40C98
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number122132252
Device Lot NumberM40C98
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/07/2024
07/22/2024
04/16/2025
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/14/2024
07/23/2024
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL AMT COLLAR SIZE 12; DELTA CER HEAD 12/14 32MM +5; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN SECTOR W/GRIPTION 52MM
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown